Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Mar 26, 2012, 3:01 AM MDT for 5 counties in Montana. It took effect at Mar 26, 2012, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 3:01 AM MDT (09:01 UTC)
- In effect from
- Mar 26, 2012, 12:00 PM MDT
- Expired
- Mar 26, 2012, 3:07 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS85 KGGW 260901 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 301 AM MDT MON MAR 26 2012 ...EXTREME FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON AND EVENING... .A DEVELOPING LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE NORTHEAST INTO SOUTHEAST MONTANA AND INTENSIFY THIS AFTERNOON. THIS SYSTEM WILL BRING A VARIETY OF WEATHER TO NORTHEASTERN MONTANA. IN ZONE 122 LOW RELATIVE HUMIDITY... DRY FUELS... POSSIBLE THUNDERSTORMS... MODERATE WINDS... AND ABOVE NORMAL TEMPERATURES WILL COMBINE TO BRING EXTREME FIRE WEATHER CONDITIONS TO THE REGION. MTZ122-262200- /O.UPG.KGGW.FW.A.0007.120326T1800Z-120327T0300Z/ /O.NEW.KGGW.FW.W.0005.120326T1800Z-120327T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 301 AM MDT MON MAR 26 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WARM TEMPERATURES...WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR FIRE WEATHER ZONE 122...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 122. * WINDS...SOUTHEAST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. THE WINDS WILL DECREASE AFTER SUNSET. * TIMING... * RELATIVE HUMIDITY...15 TO 20 PERCENT ACROSS THE SOUTHERN PART OF FIRE WEATHER ZONE 122. HUMIDITY WILL START TO RECOVER AFTER SUNSET. * TEMPERATURES...IN THE LOWER 70S. * LIGHTNING...LIGHTNING STRIKES ARE POSSIBLE LATE THIS AFTERNOON IN THIS EVENING DO TO SCATTERED THUNDERSTORM ACTIVITY. * IMPACTS...ANY FIRES THAT START CAN SPREAD QUICKLY ACROSS ALREADY DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
1 follow-up statement
816 WWUS85 KGGW 262107 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 307 PM MDT MON MAR 26 2012 .A DEVELOPING LOW PRESSURE SYSTEM OVER WYOMING WILL MOVE ACROSS SOUTHEAST MONTANA THIS EVENING. THIS SYSTEM WILL BRING A VARIETY OF WEATHER TO NORTHEASTERN MONTANA OVERNIGHT AND TUESDAY AS IT MOVES INTO NORTH DAKOTA. MTZ122-262215- /O.CAN.KGGW.FW.W.0005.000000T0000Z-120327T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 303 PM MDT MON MAR 26 2012 ...RED FLAG WARNING IS CANCELLED FOR WARM TEMPERATURES...WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY WILL REMAIN ABOVE 30 PERCENT THROUGH THE AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT BRINGING VERY STRONG NORTHWEST WINDS AND RAIN. EXTREME FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TODAY AND TONIGHT...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Mar 25, 9:04 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 25, 9:04 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 904 PM MDT SUN MAR 25 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH TUESDAY... UPDATED THE FORECAST TO INCREASE THE CLOUD COVER AS PACIFIC MOISTURE IS BEING SHOT NORTHWARD BY UPPER TROUGH OVER BAJA CALIFORNIA. UPPER TROUGH WILL BE PUSHED OVER THE SIERRA NEVADA MOUNTAIN TONIGHT AND IT WILL HEAD TOWARDS THE NORTHERN PLAINS AS MORE OF AN OPEN WAVE THAT HAS A NEGATIVE TILT TO IT. THIS WILL LEAD TO SHOWERS AND A FEW THUNDERSTORMS MONDAY AFTERNOON AND EVENING. RSMITH PREVIOUS DISCUSSION...SYNOPTIC SET UP... A TROUGH OF COLD AIR EXTENDS FROM THE HUDSON BAY DOWN INTO THE MIDWEST. A WARM RIDGE RUNS UP THE HIGH PLAINS FROM TEXAS INTO COLORADO AND THEN TILTS BACK TOWARD THE MONTANA FRONT RANGE. TO THE WEST A WELL AMPLIFIED TROUGH EXISTS FROM THE COASTLINE OF SOUTHERN CALIFORNIA UP THROUGH BRITISH COLUMBIA. ANOTHER TROUGH EXISTS JUST SOUTH OF ALASKA IN THE NORTH PACIFIC. BEHIND THE PREVIOUSLY MENTION ONE. TONIGHT... THE RIDGE OVER THE HIGH PLAINS WILL CONTINUE TO BUILD IN WARMTH AND AMPLIFY. MOISTURE TRAPPED UNDER THE RIDGE AT THE SURFACE MAY BE CAPABLE OF FORMING LOW LEVEL STRATUS AGAIN DURING THE MORNING HOURS WHICH COULD KEEP NIGHT TIME LOWS FROM BOTTOMING OUT FOR AREAS IMPACTED. A WARM FRONT LIFTING OVER FAR EASTERN MONTANA AND THE DAKOTAS MAY BE ABLE TO PRODUCE EARLY MORNING SHOWERS BUT THIS IS NOT LIKELY AT THIS TIME. MONDAY THROUGH MIDNIGHT... THE UPPER LEVEL RIDGE WILL SLIDE EAST AS THE EXTRA ENERGY AT THE TIP OF THE CALIFORNIA TROUGH ROUNDS AND GETS FLUNG UP WILDLY INTO WYOMING. THE CONTRAST OF A COLD ENERGETIC SHORTWAVE AND A HOT THERMAL RIDGE WILL SPIN UP A SURFACE LOW AND PROBABLY SPARK OFF THUNDERSTORMS ACROSS EASTERN MONTANA. HOWEVER... A LARGE SWATH OF AREA JUST NORTH OF THE LOW IS ANTICIPATED TO BRIEFLY SKIRT BY WITH NO SHOWERS DURING THE MID DAY DUE TO A VERY STRONG THERMAL CAP THAT WILL PRECLUDE SHOWERS UNTIL THE EVENING HOURS. CAPE LOOKS TO BE THIN AND DRY AIR ENTRAINMENT WILL LIMIT THE STRENGTH OF ANY INITIAL CELLS. BY THE LATE AFTERNOON AND EARLY EVENING HOURS PACIFIC MOISTURE SHOULD BEGIN PUMPING IN AND SHOWERS SHOULD SPREAD OUT IN COVERAGE AND ENOUGH CAPE MAY BE LEFT TO THROW OUT A COUPLE BOLTS BEFORE MIDNIGHT. SHOWERS SHOULD BECOME FAIRLY STRATIFORM BY TUESDAY MORNING AS A COLD FRONT SLIDES DOWN THE BACK SIDE OF THE LOW. LARGE QPF TOTALS OF A TENTH TO A HALF INCH WILL BE POSSIBLE WITH ANY HEAVY SHOWERS ESPECIALLY ACROSS THE YELLOWSTONE VALLEY. TUESDAY MORNING AND AFTERNOON... A COLD FRONT WILL MOVE THROUGH THE REGION AND WINDS BEHIND THE FRONT WILL TURN OUT OF THE NORTHWEST DRAWING DOWN COLD AIR AND SWEEPING THE RAIN SHOWERS OFF TO THE EAST. THIS WILL BE A GRADUAL PROCESS THAT WILL TAKE ABOUT 12 HOURS. STRONG WINDS BEHIND THIS SYSTEM WILL NOT BE GRADUAL HOWEVER... AND DUE TO A STRONG PRESSURE GRADIENT AND CAA COULD REACH UPWARDS OF 25 TO 30 MPH SUSTAINED WITH 35 TO 40 MPH GUSTS BEFORE LETTING UP DURING THE EVENING. GAH .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... 12Z MODELS RUNS IN A LITTLE BETTER AGREEMENT WITH THE TIMING OF THE SHORTWAVES IN THE EXTENDED PERIOD. UPPER RIDGE SLIDES ACROSS THE NORTHERN PLAINS ON WEDNESDAY FOR A RETURN TO WARM AND DRY WEATHER. A WEAK SHORTWAVE PUSHES A COLD FRONT THROUGH THE STATE ON WEDNESDAY NIGHT. MODELS TRENDING DRY WITH THE FRONT AND CONVECTIVE PARAMETERS DIMINISH QUICKLY IN THE EVENING SO REMOVED MENTION OF THUNDER. CONFIDENCE DECREASES FOR THE REMAINDER OF THE FORECAST PERIOD WITH EC MORE PROGRESSIVE BRINGING SHORTWAVES ACROSS THE REGION THEN THE GFS/GEM WHICH MAINTAIN DRY WARM SOUTHWEST FLOW INTO THE WEEKEND. SPLIT THE DIFFERENCE AND KEPT SOME POPS WITH GFS WARM FRONT/EC COLD FRONT PASSAGE ON FRIDAY...THEN BOTH MODELS BRING A STRONGER COLD FRONT THROUGH THE REGION ON SATURDAY NIGHT/SUNDAY. EBERT PREVIOUS LONG TERM DISCUSSION...THE EXTENDED BEGINS WITH A SHORT WAVE RIDGE IN PLACE OVER MONTANA. THE GFS AND EC ARE IN GOOD AGREEMENT ON THIS FEATURE. THE RIDGE MIGRATES TO THE EAST PUTTING MONTANA IN SOUTHWEST FLOW ALOFT. FROM DAY 5 AND BEYOND THE EC AND GFS HAVE DIFFERENT TIMING AND POSITIONING OF FEATURES MOVING THROUGH THE UPPER FLOW PATTERN. CONFIDENCE IS LOW IN PINNING DOWN THE EVENTS THIS WEEK WITH THE MODEL DIFFERENCES ON TIMING... HOWEVER THE OVERALL PATTERN IS WESTERLY TO SOUTHWESTERLY WITH CHANCES OF WEAK CONVECTION WITH STRONGER SHORTWAVES AND FRONTS. OVERALL NOT ANY BIG TEMPERATURE SWINGS ARE EXPECTED THROUGH THE PERIOD. FOR THE SOLUTION IN THE EXTENDED LEANED ON A HEAVY EC CONSALL BLEND FOR FORECAST ELEMENTS WHICH KEPT WITH THE CURRENT FORECAST TREND. PROTON && .AVIATION... MOSTLY VFR. EASTERLY WINDS WILL REMAIN ABOVE 10 KTS OVERNIGHT... AND STRONGER AT KGGW AS A LARGE STORM SYSTEM DEVELOPS OVER WYOMING. WITH THE EAST WIND KEEPING MOISTURE OVER THE REGION COULD SEE SOME PATCHY MVFR CONDITIONS AGAIN IN THE YELLOWSTONE VALLEY ON MONDAY. AS THE WYOMING STORM MOVES NORTH EXPECT FLIGHT CONDITIONS TO DETERIORATE WITH RAIN SPREADING ACROSS THE REGION MONDAY NIGHT. WINDS WILL ALSO BE SWITCHING TO THE WEST OR NORTHWEST AND INCREASING. RAE && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 3 PM MDT MONDAY FOR FORT PECK LAKE. FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MTZ122. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 25, 2:37 PM MDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 237 PM MDT SUN MAR 25 2012 MTZ023>027-261030- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- 237 PM MDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH NOON TOMORROW FOR SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FIRE WEATHER WATCH IS IN EFFECT FOR ZONE 122 FROM NOON MONDAY THROUGH 9 PM MONDAY EVENING FOR SOUTHEAST WINDS OF 20 TO 30 MPH SUSTAINED WITH GUSTS UP TO 40MPH... RELATIVE HUMIDITY OF 20 PERCENT... DRAMATIC WIND SHIFT... AND POSSIBLE LIGHTNING STRIKES FROM PASSING THUNDERSTORMS. A STRONG COLD FRONT WILL PASS THROUGH THE AREA MONDAY EVENING. AHEAD OF THE FRONT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS. AS THE FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE STRONGEST WIND SPEED WILL BE SOUTH OF THE MISSOURI RIVER. YOUNG LIVESTOCK COULD BE IMPACTED BY THE RAIN...COLD AIR AND STRONG WINDS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>022-059>062-261030- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- 237 PM MDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE THROUGH NOON TOMORROW FOR SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL PASS THROUGH THE AREA MONDAY EVENING. AHEAD OF THE FRONT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS. AS THE FRONT PASSES THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 30 TO 40 MPH WITH GUSTS NEAR 50 MPH. THE STRONGEST WIND SPEED WILL BE SOUTH OF THE MISSOURI RIVER. YOUNG LIVESTOCK COULD BE IMPACTED BY THE RAIN...COLD AIR AND STRONG WINDS THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 2:54 AM MDT | High Wind Watch | GGW | Dawson, Prairie, Richland, Wibaux | 12 hr |
| Mar 26, 3:23 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 29 hr |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.